Thunderstorm Wind, Tyler
- When
- August 28, 3:58 PM CST
- Where
- Tyler County, Town Bluff
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- UTILITY COMPANY
- Coordinates
- 30.783, -94.183
Trees were blown down on power lines.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LCH wrote it up.
Trees were blown down on power lines.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before the first event at Aug 28, 1:30 PM CST, 2 hours 28 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 230 PM CDT SAT AUG 28 2004 .DISCUSSION... LATEST KLCH 88D SHOWS SCATTERED SHOWERS AND THUNDERSTORMS ACROSS THE AREA THIS AFTERNOON. OLD OUTFLOW BOUNDARY FROM THIS MORNINGS MCS CONTINUES TO SLOWLY SAG SOUTHWARD. CURRENT SFC ANALYSIS SHOWS FRONT LOCATED ACROSS W ARK INTO SE OK AND N TX. THIS FRONT IS EXPECTED TO MOVE SLOWLY SOUTH ON SUNDAY...JUST INTO THE NORTHERN ZONES BY 00Z MONDAY. WILL GO WITH LIKELY POPS ON SUNDAY AS THE FRONT HANGS AROUND THE AREA. WITH WEAK WINDS ALOFT...SLOW MOVING THUNDERSTORMS MAY PRODUCE LOCALIZED HEAVY RAINS. MODELS SHOW FRONT OVER THE COASTAL WATERS BY 12Z MONDAY WITH LIGHT NORTHERLY WINDS BEHIND IT. DRIER AIR WILL FILTER DOWN BEHIND THE FRONT...WITH PRECIP TAPERING OFF FROM NORTH TO SOUTH BY TUESDAY. UPPER LEVEL TROUGH CURRENTLY OVER THE MIDWEST WILL LIFT NORTHEAST BY TUESDAY...WITH WEAK LOW PRESSURE REMAINING OVER THE SOUTHERN PLAINS. WILL GO WITH SLIGHT CHANCE POPS WEDNESDAY AND A RETURN TO TYPICAL SCATTERED AFTERNOON THUNDERSTORMS DURING THE LATTER PART OF THE WEEK. && .PRELIMINARY POINT TEMPS/POPS... LCH 75 89 72 91 / 30 70 30 30 BPT 74 88 71 91 / 30 70 30 30 AEX 73 89 70 90 / 30 70 20 20 LFT 75 90 71 90 / 30 70 30 30 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...NONE. TX...NONE. && 24/24
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 500 AM CDT SAT AUG 28 2004 GMZ450-455-470-475-LAZ027>033-041>045-051>055-TXZ180>182-201-215-216- 291030- ACADIA-ALLEN-AVOYELLES-BEAUREGARD-CALCASIEU-CAMERON- CAMERON, LA TO HIGH ISLAND, TX FROM 20 TO 60 NM- CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-EVANGELINE-HARDIN-IBERIA- JASPER-JEFFERSON-JEFFERSON DAVIS-LAFAYETTE- LOWER ATCHAFALAYA RIVER TO CAMERON, LA FROM 20 TO 60 NM- LOWER ATCHAFALAYA RIVER TO CAMERON, LA OUT 20 NM-LOWER ST MARTIN- NEWTON-ORANGE-RAPIDES-ST LANDRY-ST MARY-TYLER-UPPER ST MARTIN- VERMILION-VERNON- 500 AM CDT SAT AUG 28 2004 .DAY ONE...TODAY AND TONIGHT... SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY WITH HIGH MOISTURE VALUES AND AFTERNOON HIGHS IN THE LOWER 90S. WHILE THERE MAY BE SOME ISOLATED AREAS OF HEAVY RAINFALL...THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... A WEAK FRONT WILL MOVE INTO CENTRAL LOUISIANA EARLY SUNDAY AND SLOWLY MOVE TOWARDS THE COAST THROUGHOUT THE DAY. NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED THROUGHOUT THE DAY SUNDAY AND WILL LINGER NEAR THE COAST FOR THE FIRST PART OF THE WEEK AS THE FRONT STALLS OFFSHORE. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS, HAM RADIO OPERATORS, AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NOT REQUESTED AT THIS TIME. MCNATT
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 100 PM CDT SAT AUG 28 2004 GMZ450-455-470-475-LAZ027>033-041>045-051>055-TXZ180>182-201-215-216- 290000- ACADIA-ALLEN-AVOYELLES-BEAUREGARD-CALCASIEU-CAMERON- CAMERON, LA TO HIGH ISLAND, TX FROM 20 TO 60 NM- CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-EVANGELINE-HARDIN-IBERIA- JASPER-JEFFERSON-JEFFERSON DAVIS-LAFAYETTE- LOWER ATCHAFALAYA RIVER TO CAMERON, LA FROM 20 TO 60 NM- LOWER ATCHAFALAYA RIVER TO CAMERON, LA OUT 20 NM-LOWER ST MARTIN- NEWTON-ORANGE-RAPIDES-ST LANDRY-ST MARY-TYLER-UPPER ST MARTIN- VERMILION-VERNON- 100 PM CDT SAT AUG 28 2004 ...FUNNEL CLOUDS AND WATERSPOUTS POSSIBLE TODAY... TOPICAL FUNNEL CLOUDS AND WATERSPOUTS ARE POSSIBLE TODAY. THESE FEATURES GENERALLY DEVELOP FROM MORNING INTO MID-AFTERNOON. ON RARE OCCASIONS...THESE FUNNEL CLOUDS DO TOUCH THE GROUND AND BRIEFLY BECOME TORNADOES. TYPICALLY THE WIND SPEEDS ASSOCIATED WITH THESE FEATURES ARE 40 TO 60 MPH SO THEY DO POSE A THREAT TO LIGHTWEIGHT STRUCTURES. SINCE THESE TROPICAL FUNNELS ARE SHORT LIVED AND RELATIVELY WEAK...THEY ARE EXTREMELY DIFFICULT TO DETECT WITH DOPPLER RADAR. KEEP AN EYE ON THE SKY AND BE PREPARED TO SEEK SHELTER IN A REINFORCED STRUCTURE SHOULD THREATENING WEATHER APPROACH. TROPICAL FUNNEL CLOUDS TYPICALLY LAST AN AVERAGE OF 8 TO 12 MINUTES. IF THE FUNNELS DUE TOUCH DOWN...MINOR DAMAGE IS POSSIBLE...ESPECIALLY TO LIGHT WEIGHT STRUCTURES. FUNNEL CLOUDS OVER WATER...OR WATERSPOUTS ...COULD POSE PROBLEMS TO MARINERS...AND CAUTION SHOULD BE EXERCISED. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL TELEVISION OR RADIO FOR LATER STATEMENTS. ADDITIONAL WEATHER INFORMATION CAN ALSO BE OBTAINED THROUGH OUR HOME PAGE AT WWW.SRH.NOAA.GOV/LCH.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
115 PM CDT SAT AUG 28 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1249 PM TSTM WND DMG VIDOR 30.13N 94.00W
08/28/2004 ORANGE TX EMERGENCY MNGR
TREE DOWN ON HOUSE.
&&
THMSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 124 PM CDT SAT AUG 28 2004 GMZ450-455-470-475-LAZ027>033-041>045-051>055-TXZ180>182-201-215-216- 281825- ACADIA-ALLEN-AVOYELLES-BEAUREGARD-CALCASIEU-CAMERON- CAMERON, LA TO HIGH ISLAND, TX FROM 20 TO 60 NM- CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-EVANGELINE-HARDIN-IBERIA- JASPER-JEFFERSON-JEFFERSON DAVIS-LAFAYETTE- LOWER ATCHAFALAYA RIVER TO CAMERON, LA FROM 20 TO 60 NM- LOWER ATCHAFALAYA RIVER TO CAMERON, LA OUT 20 NM-LOWER ST MARTIN- NEWTON-ORANGE-RAPIDES-ST LANDRY-ST MARY-TYLER-UPPER ST MARTIN- VERMILION-VERNON- 124 PM CDT SAT AUG 28 2004 ...FUNNEL CLOUDS AND WATERSPOUTS POSSIBLE TODAY... TROPICAL FUNNEL CLOUDS AND WATERSPOUTS ARE POSSIBLE TODAY. THESE FEATURES GENERALLY DEVELOP FROM MORNING INTO MID-AFTERNOON. ON RARE OCCASIONS...THESE FUNNEL CLOUDS DO TOUCH THE GROUND AND BRIEFLY BECOME TORNADOES. TYPICALLY THE WIND SPEEDS ASSOCIATED WITH THESE FEATURES ARE 40 TO 60 MPH SO THEY DO POSE A THREAT TO LIGHTWEIGHT STRUCTURES. SINCE THESE TROPICAL FUNNELS ARE SHORT LIVED AND RELATIVELY WEAK...THEY ARE EXTREMELY DIFFICULT TO DETECT WITH DOPPLER RADAR. KEEP AN EYE ON THE SKY AND BE PREPARED TO SEEK SHELTER IN A REINFORCED STRUCTURE SHOULD THREATENING WEATHER APPROACH. TROPICAL FUNNEL CLOUDS TYPICALLY LAST AN AVERAGE OF 8 TO 12 MINUTES. IF THE FUNNELS DO TOUCH DOWN...MINOR DAMAGE IS POSSIBLE...ESPECIALLY TO LIGHT WEIGHT STRUCTURES. FUNNEL CLOUDS OVER WATER...OR WATERSPOUTS...COULD POSE PROBLEMS TO MARINERS...AND CAUTION SHOULD BE EXERCISED. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL TELEVISION OR RADIO FOR LATER STATEMENTS. ADDITIONAL WEATHER INFORMATION CAN ALSO BE OBTAINED THROUGH OUR HOME PAGE AT WWW.SRH.NOAA.GOV/LCH.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
332 PM CDT SAT AUG 28 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0330 PM HAIL 4 N GILLIS 30.43N 93.20W
08/28/2004 1.75 INCH BEAUREGARD LA LAW ENFORCEMENT
ALSO A REPORT OF FUNNEL CLOUD.
&&
THMPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
402 PM CDT SAT AUG 28 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0327 PM HAIL 8 NW GILLIS 30.46N 93.30W
08/28/2004 0.75 INCH BEAUREGARD LA PUBLIC
REPORTED BY PERSONELL AT TEMPLE INLAND.
&&
THMThe Lake Charles radar (KLCH), 118 km away, was scanning. The volume nearest the first event began at 21:56 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2004Every state in 2004This day in weather historyWarnings in Texas, August 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5417843.